Idaho, 2004

Damaging Wind in Idaho, July 14, 2004

July 14, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 14, 2:45 AM MST, 10 hours 24 minutes earlier.

Area forecast discussion, Jul 14, 2:45 AM MST, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
345 AM MDT WED JUL 14 2004

.DISCUSSION...
SOME CLOUDINESS LINGERING LOCALLY OVER THE SOUTHERN AND EASTERN
PARTS OF THE FORECAST AREA THIS MORNING.  MOST OF THE INSTABILITY IS
ASSOCIATED WITH THESE CLOUDS...AND CONDITIONS ACTUALLY GET MORE
STABLE IN THE MID TO LATE AFTERNOON TODAY.  ALSO...IN SOMETHING OF A
SWITCH FROM YOUR NORMAL COLD FRONTAL SWEEP FROM THE WEST...THE POPS
ARE HIGHER TO THE SOUTH AND EAST WITH NEAR ZERO POP FOR THE COMMONLY
WETTER ISLAND PARK AREA.  FOR THU AFTERNOON AND EVE...PATTERN
REVERTS TO MORE COMMON EASTERN/HIGH ELEVATIONS HAVING THE HIGHER
POP.  NORTHWEST CORNER INCLUDING KSNT AND KLLJ REMAIN SURPRISINGLY
STABLE IN THE MESOETA GUIDANCE.  WHICH IS WHY I AM IN DISAGREEMENT
WITH THE AMOUNT OF MOISTURE IN THE MESO-ETA...INDICATING ABUNDANT
CLOUDINESS.  HAVE BIASED CLOUD COVER DRIER MAINLY FOR THIS
AFTERNOON...TON...AND TUE.

LITTLE CHANGE TO EXTENDED...DAY 3 TO DAY 8.  HIGH LINGERS FOR FIRST
COUPLE OF DAYS OVER THE SOUTHWEST U.S. THEN UPPER LEVEL TROF BREAKS
IT DOWN WITH BEST CHANCE OF PRECIPITATION SUN AND MON.  COULD BRING
SOME WINDS WITH A COLD FRONT AS WELL.

MESSICK
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 14, 4:00 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED JUL 14 2004

IDZ017>023-031-032-151200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Boise radar (KCBX), 198 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Custer

When
July 14, 1:09 PM MST to 1:12 PM MST
Where
Custer County, Challis Arpt
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.517, -114.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414433.